Feeling Rubbish on Steroids - Asthma UK communi...

Asthma UK community forum
15,818 members20,536 posts

Feeling Rubbish on Steroids

Morky
Morky

I was wondering if anyone else felt crap when on steroids. I don't feel myself at all. No energy, a little shaky, dont want to see people just want to be alone and recover. Never had steroids before. Have to take them until the 9th my then no more, I really hope.

18 Replies
oldestnewest

Hi no I dont have any side effects fromm the steroids

Morky
Morky in reply to Karlitto

Well, I must say you are so lucky, I was OK on the first set of 3 days, now on 10 days, not so good. Cant wait till the end

Yatzy
Yatzy in reply to Morky

You’re not on your own, Morky. Lots of us dread the side effects of prednisolone. For me, I suffer from inability to sleep, irritability and general emotional feelings. Each dose is a bit different, sometimes coping better than others. I have to taper the number of tablets I’m taking at the end of the course, can’t stop them abruptly. I stopped them too quickly once and went from being unable to sleep to being unable to stay awake, with aching limbs and flu-like fatigue.

Someone on here calls them the Devil’s tic-tacs! Very apt! But where would we be without the improvements to our lungs...??

Hope you’re through them and feeling happier soon.

Morky
Morky in reply to Yatzy

Thank you Yatzy, I like the devils tic tacs very apt. I have been told I dont have to taper so just hoping I don't experience what you did.

Hidden
Hidden

Yep, classic steroids.

Yes I felt not myself at all but they helped.

Me too: high dose IV in hospital for Ulcerative colitis & sepsis, and then 9 weeks gradually tapering.

They caused me sleep issues, anxiety, distension and back/abdominal pain that needed paracetamol/codeine to help, and I couldn't stay awake during the day ...took up to 6 months for all the side effects to go once finally stopped.

My consultant agreed they're dreadful things to take, but do save lives.

Hope as you finish taking them, the side effects go quickly Morky!

Morky
Morky in reply to MacColl

Sounds like you have been through hell and back. Hope you are feeling better now. I was going to have iv steroids but they changed their minds. Glad about that. Going to take steroids until the end as I really don't to be like this again.

MacColl
MacColl in reply to Morky

It was a shock to end up in hospital ...I wanted to go home with some meds, but was told I may not last the weekend if I did.

Hadn't been ill with anything significant for over 40 years, so very unsettling to be so very ill, and have it take such a long time to improve. Still, there's people worse off.

Just hope I don't need steroids for anything life threatening again - hope to avoid them with asthma drugs too as just that small dose in inhalers affected me, and perhaps get my life back to something closer to normal :)

Steroids can obviously be a nightmare for some people, but if they fix us, then I suppose they're a necessary evil!

Get better soon!

I'm permanently on prednisolone & the side-effects are horrible. I love the Devil's tic-tacs comment - very true!

Morky
Morky in reply to Minushabens

I can't imagine what it would be like to be on them forever. This 10 days has been an eyeopener for me. I wish you all the best. 🤗

They make me jittery irritable spacey forgetful, I gain weight and am generally cranky on them. I’ve needed longer and longer courses as my asthma has worsened the past few years. It’s really hard and I totally empathize.

I’m on vacation now and had a bad flare and had to start up a new course :/ no fun to plan for a vacay for a year and spend it taking loads of 😈 🍬!

Morky
Morky in reply to hilary39

Sorry to hear you are having a bad time, especially on your holiday. They make us feel rubbish, but I suppose at least we are still feeling. Hope things get better for you soon

In steroid again too only 5 days this time and was in then for nearly a whole month. I hope and pray the end is in site for you soon.

Thank you, I wish everyone well, on steroids, they are not the easy option. But important for health

One more day to go, hopefully I will be me again

Hi Morky, My course finishes tomorrow that’s three weeks, I just want to sleep 😴 my right ankle is swollen another side effect I read about! My legs are shaky too but if they do the job what can we do. I’m just so grateful for short term use!

Take care

Jen

Morky
Morky in reply to Weejenny

Absolutely, grateful for them, short term. Hope everything sorts it self out for you after today, well for us both.

You may also like...